My baby has come down with step throat. It's the first time she's had it. She had an ear infection once before and had amoxicillin for it. She's had three doses of the antibiotic for the strep throat. We were sitting in church today and as we were sitting there we notice angry red spots on her legs. We thought maybe it was a reaction to the cow's milk we gave her. (The pediatric allergist wanted us to try cow's milk again once she hit 18 months). The longer we sat there, the more spots appeared. Literally in the course of one hour she was covered in spots.
As soon as we realized more and more spots were appearing, I pulled her out of church. I called the doctor immediately and described what I saw. Angry red spots that were on her arms legs and a tiny bit on her face and now appearing on hands and feet. No spots on her trunk. The doctor said it sounded like an allergic reaction and to bring her in the next morning. She said to discontinue the use of the antibiotic until she was seen, but if the rash got worse or affected breathing, take her to the ER.
I watched her carefully and no more spots appeared. Breathing was normal too. We've put her to bed and I'm anxious to find out if my baby (in addition to a dairy allergy) has an allergy to antibiotics too.